The scaling limit of the interface of the continuous-space symbiotic branching model

Jochen Blath, Matthias Hammer, Marcel Ortgiese

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The continuous-space symbiotic branching model describes the evolution of two interacting populations that can reproduce locally only in the simultaneous presence of each other. If started with complementary Heaviside initial conditions, the interface where both populations coexist remains compact. Together with a diffusive scaling property, this suggests the presence of an interesting scaling limit. Indeed, in the present paper, we show weak convergence of the diffusively rescaled populations as measure-valued processes in the Skorokhod, respectively the Meyer–Zheng, topology (for suitable parameter ranges). The limit can be characterized as the unique solution to a martingale problem and satisfies a “separation of types” property. This provides an important step toward an understanding of the scaling limit for the interface. As a corollary, we obtain an estimate on the moments of the width of an approximate interface.
Original languageEnglish
Pages (from-to)807-866
Number of pages60
JournalAnnals of Probability
Volume44
Issue number2
Early online date14 Mar 2016
DOIs
Publication statusPublished - 31 Mar 2016

Fingerprint Dive into the research topics of 'The scaling limit of the interface of the continuous-space symbiotic branching model'. Together they form a unique fingerprint.

  • Cite this